MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported while using the drill within the ar-3670 fibertak biceps implant set, the drill became stuck in the guide.The rep reported the drill guide seemed to have had a metal bur that caused the drill to seize up and subsequently snap off in the drill guide.A second ar-3670 from the same lot was opened to use the drill guide for anchor insertion, and the anchor pulled right back out.The rep stated they suspect that the hole drilled was enlarged from the problem during the drilling, and this is why the anchor pulled out.A 3.5 swivelock was placed in the same hole and pulled out as well.Surgeon went on and created a bony tunnel with suture to finish the case.The sales rep reported there was no adverse event involved.Additional information received on 01/03/2020: the procedure taking place was an mpfl, and the bone quality was hard.The drill broke off in the drill guide, and no debris were produced.An unplanned incision was not necessary.It was reported that a total of two fibertaks (within the two complaint ar-3670 implant sets), one ar-1934bcf suturetak, and one ar-2325bcc swivelock all pulled out during the surgery.The suturetak and swivelock were pulled from the facility's inventory.The surgeon resorted to a bone tunnel to complete the procedure.All components of the two ar-3670, and all implants were discarded and will not be returning for evaluation.The rep reported a possible factor as to why the anchors all pulled out is that the patient had an ocd repair at the same time done in the same area as the anchors were placed.The surgeon was not surprised at the anchors pulling out as much as the fact that the drill seized in the drill guide.

Brand Name
SUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9607426
Report Number1220246-2020-01588
Device Sequence Number11366910
Product Code MAI
UDI-Device Identifier00888867023871
UDI-Public00888867023871
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTURE ANCHOR, BIO- COMPOSITE SUTURETAK
Device Catalogue NumberAR-1934BCF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2020
Initial Report FDA Received Date01/20/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;